MAUDE Adverse Event Report: ZIMMER GMBH AVENIR® MüLLER, STEM, STANDARD, UNCEMENTED, HA, 6, TAPER 12/14; PROSTHESIS, HIP

ZIMMER GMBH AVENIR® MüLLER, STEM, STANDARD, UNCEMENTED, HA, 6, TAPER 12/14; PROSTHESIS, HIP
Catalog Number 0106010006
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Pain (1994); Discomfort (2330); Ambulation or Postural Difficulties (2544); Unequal Limb Length (4534)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).D10.Femoral head 12/14 taper 28 mm diameter +3.5 mm neck length item# 802202803 lot# 3172961.G2.Report source: france.The device will not be returned for analysis; however, an investigation of the reported event is in progress.Once the investigation is completed, a supplemental medwatch will be submitted.
 
Event or Problem Description
It was reported that the patient had an initial right total hip arthroplasty.The patient has had pain, discomfort, ambulation difficulties, instability, leg length discrepancy, difficulty with getting in and out of vehicle, and fear of metal toxicity since initial surgery.No treatment has been reported, and all components remain implanted.Patient will follow-up with a new surgeon approximately 9 months post-implantation.Diligence is completed and no further information on the reported event has been provided.
 
Event or Problem Description
Diligence is completed and no further information on the reported event has been provided.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional information.The following sections were updated: b4, g3, g6, h2, h3, h6, h11.No product was returned or pictures provided; a product evaluation could not be performed.A review of the device manufacturing records confirmed no abnormalities or deviations.Review of the complaint history found no additional related complaints for this item and the reported part and lot combination.Medical records were provided and reviewed by a health care professional.Review of the available records identified the following: patient has been dealing with pain, discomfort, ambulation difficulties, instability, leg length discrepancy, difficulty with getting in and out of vehicle, and fear of metal toxicity.A radiographic image was provided and reviewed by a radiologist.Review of the available records identified the following: malposition of the acetabular cup and possible polyethylene wear.Based on the available information, the reported event can be confirmed the provided documentation confirms the implantation of competitor acetabular components in combination with zimmer biomet acetabular components.According to the instructions for use (ifu), this represents off-label use.If and to what extent the off-label use, acetabular cup malposition, and possible polyethylene wear are related to each other, and if and to what extent they or other patient and/or procedure related factors, contributed to the reported event, remain unknown.In addition, a review of the manufacturing process documentation confirms that potential manufacturing-related issues can be excluded.As such, based on the information available, a definitive root cause cannot be established.If any further information is found which would change or alter any conclusions or information, a supplemental will be filed accordingly.Zimmer biomet will continue to monitor for trends.

Brand Name
AVENIR® MüLLER, STEM, STANDARD, UNCEMENTED, HA, 6, TAPER 12/14
Common Device Name
PROSTHESIS, HIP
Manufacturer (Section D)
ZIMMER GMBH
sulzer allee 8
sulzer industrie park
winterthur
Manufacturer (Section G)
ZIMMER GMBH
sulzer allee 8
sulzer industrie park
winterthur 8404
SZ   8404
Manufacturer Contact
christina arnt
56 e. bell dr.
warsaw, IN 46582
5745273773
MDR Report Key21548640
Report Number0009613350-2025-00092
Device Sequence Number12806758
Product Code LZO
UDI-Device Identifier00889024591011
UDI-Public(01)00889024591011(17)280817(10)3168060
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
K193030
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2024
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 08/26/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Catalogue Number0106010006
Device Lot Number3168060
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/11/2025
Supplement Date Received by Manufacturer08/22/2025
Initial Report FDA Received Date03/07/2025
Supplement Report FDA Received Date08/26/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/17/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age76 YR
Patient SexMale
Patient Weight86 KG